Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 307, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 13, 2007, 7:57 PM CDT for Morrison County, Minnesota. It was in force for 18 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2007, 7:57 PM CDT (00:57 UTC)
- Expired
- Aug 13, 2007, 8:15 PM CDT
- In force
- 18 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Morrison County, MN
The radar
The Minneapolis radar (KMPX), 126 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 8:00 PM CDT | HAIL 1 | Pierz, MN | HAIL LASTED 10 MINUTES. POWER IS OUT. |
| Aug 13, 8:02 PM CDT | HAIL 2 | 7 S Hillman, MN | ACTUAL HAIL SIZE 2 1/4 INCHES. |
| Aug 13, 8:05 PM CDT | HAIL 1.75 | 1 N Morrill, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 6:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2096 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 140058
SVRMPX
MNC097-140115-
/O.NEW.KMPX.SV.W.0307.070814T0057Z-070814T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
757 PM CDT MON AUG 13 2007
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORRISON COUNTY IN CENTRAL MINNESOTA...
* UNTIL 815 PM CDT
* AT 756 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND 75
MPH WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 15 MILES EAST OF PIERZ TO 3 MILES EAST OF ROYALTON...AND
MOVING SOUTHEAST AT 55 MPH.
* THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR SOUTHERN MINNESOTA.
LAT...LON 4604 9386 4593 9445 4580 9439 4582 9433
4585 9378
$$
JPR1 follow-up statement
000
WWUS53 KMPX 140112
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
811 PM CDT MON AUG 13 2007
MNC097-140121-
/O.EXP.KMPX.SV.W.0307.000000T0000Z-070814T0115Z/
MORRISON MN-
811 PM CDT MON AUG 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR MORRISON COUNTY EXPIRES AT 815
PM CDT...
AT 805 CDT...HAIL UP TO GOLF BALL SIZE...WAS REPORTED BY A SPOTTER
ONE MILE NORTH OF MORRILL WITH THIS STORM.
SEVERE STORMS WERE ABOUT TO MOVE OUT OF THE COUNTY. HOWEVER...MORE
THUNDERSTORMS WERE DEVELOPING WEST OF THE AREA...REMAIN ALERT FOR POSSIBLE
ADDITIONAL WARNINGS.
LAT...LON 4604 9386 4593 9445 4580 9439 4582 9433
4585 9378
$$
JPRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:41 PM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Aug 13, 2:41 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 241 PM CDT MON AUG 13 2007 .DISCUSSION... STILL TRICKY FORECAST TO INITIATION THIS EVENING. BEST PRESSURE FALLS NOW OVER EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA BUT AN EXTENSION INTO SOUTHWEST MINNESOTA. VERY WARM MID LEVEL TEMPS +12-14 C ADVECTING INTO SOUTHERN MN. WE STILL LIKE THE IDEA OF THE BEST LI GRADIENT SETTING UP OVER WEST CENTRAL INTO EAST CENTRAL MN AND POTENTIAL FOR DEVELOPMENT ON THE NORTH EDGE OF THE WARM MID LEVEL TEMPS AND THEN CRASHING/DEVELOPING TO THE SOUTHEAST. CAN NOT RULE OUT THE WEAK SB CIN DEVELOPING OVER SOUTH CENTRAL MN AS POSSIBLE DEVELOPMENT AREA...BUT DEEPER LAYER MOISTURE CONV SEEN ON LAST COUPLE HOURS OF LAPS...CONCENTRATING OVER WEST CENTRAL MN. NOT MUCH IN THE WAY OF UPPER FORCING AS YET IN SOUTH CENTRAL MN. WE HAVE HIGHLIGHTED AREAS OF CENTRAL MINNESOTA FOR A TORNADO RISK. WE LOOK TO REMAIN IN A FAIRLY ACTIVE PATTERN THROUGH MUCH OF THE NEXT 7 DAYS...WITH PERIODIC PRECIPITATION CHANCES. COLD FRONT WILL PASS THROUGH THE AREA DURING THE MID TO LATE PART OF TOMORROW...BUT WILL REMAIN CLOSE ENOUGH TO THE SOUTHERN PART OF THE AREA TO GENERATE SOME THUNDERSTORMS TOMORROW NIGHT AND INTO WEDNESDAY...AS WARM ADVECTION RETURNS ON THE BACKSIDE OF A SURFACE HIGH IN THE WESTERN GREAT LAKES. THE SOUTHERN HALF OF THE AREA STANDS THE BEST CHANCE OF SEEING THESE STORMS. THE ONLY DEFINITIVELY DRY PERIOD LOOKS TO OCCUR ON THURSDAY NIGHT...WHEN THE AREA WILL BE UNDER THE INFLUENCE OF HIGH PRESSURE IN THE NORTHERN PLAINS. FRIDAY NIGHT AND SATURDAY WILL FEATURE PROBABLY THE BEST CHANCE OF PRECIPITATION AFTER THE TONIGHT PERIOD. MODELS HAVE BEEN FAIRLY CONSISTENT IN BRINGING A WARM FRONT AND A SERIES OF SHORTWAVES THROUGH THE AREA DURING THIS TIME PERIOD. WE CONTINUE WITH HIGH CHANCE POPS ACROSS A FAIRLY LARGE PART OF THE AREA FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT. AFTER THIS TIME FRAME...CONFIDENCE IS LOW...SO HAVE CONCEDED WITH THE HPC GUIDANCE GRIDS...KEEPING SLIGHT CHANCE TO LOW CHANCE POPS ACROSS AT LEAST A PORTION OF THIS AREA DURING THE REST OF THE FORECAST PERIOD. TEMPERATURES SHOULD CONTINUE AT NEAR TO SLIGHTLY BELOW NORMAL LEVELS...WITH THURSDAY AND FRIDAY BEING THE COOLEST PERIOD OVER THE NEXT 7 DAYS. && .AVIATION...FOR 18 Z TAF ISSUANCE/ TRIED TO TIME CONVECTION OVER E ND AND TRACKED SE...ALONG WITH DEVELOPING STRONG THETA E ADVECTION. IFR CEILING AND VSBYS AND 50 KNOT WIND GUSTS POSSIBLE WITH COMPLEX MOST LIKLEY AT KAXN..KSTC...KMSP...KRNH. SHOULD BE VFR BEHIND COMPLEX EXCEPT FOR POSSIBLE FOG IN WEAK WIND GRADEINT NEAR COLD FRONT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/KAT
Hazardous weather outlook, Aug 13, 4:44 AM CDT, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 444 AM CDT MON AUG 13 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 140945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 444 AM CDT MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE WILL MOVE ACROSS THE DAKOTAS TODAY PUSHING A WARM FRONT ACROSS THE OUTLOOK AREA. WARM AND MOIST AIR MOVING IN ALOFT WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN THIS AFTERNOON. IF THESE STORMS CAN DEVELOP...LARGE HAIL WILL BE POSSIBLE. THE GREATER THREAT FOR SEVERE THUNDERSTORMS WILL COME THIS EVENING AS THE LOW AND ASSOCIATED COLD FRONT REACH CENTRAL MINNESOTA. THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS EVENING ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. AS STORMS DEVELOP LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT...WITH ISOLATED TORNADOES ALSO POSSIBLE. THE STORMS ARE THEN EXPECTED TO EVOLVE INTO A SQUALL LINE THROUGH THE EVENING AND MOVE SOUTHWARD. AS THIS LINE DEVELOPS THE MAIN THREAT WILL BECOME DAMAGING WINDS. TORRENTIAL DOWNPOURS WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP THIS AFTERNOON AND THIS EVENING. THIS MAY LEAD TO LOCALIZED PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS. STAY ALERT FOR FURTHER UPDATES AND POSSIBLE WATCHES AND WARNINGS THROUGH THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY NIGHT ACROSS SOUTH CENTRAL MINNESOTA. AT THIS TIME...THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND WILL LIKELY BE NEEDED THIS EVENING ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. MDB
In the hours before
Special weather statement, Aug 13, 6:39 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 639 PM CDT MON AUG 13 2007...COR MNZ043-140045- MORRISON- 639 PM CDT MON AUG 13 2007 ...SIGNIFICANT WEATHER ALERT FOR MORRISON COUNTY UNTIL 745 PM CDT... AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES EAST OF SEBEKA...AND MOVING SOUTHEAST AT 45 MPH. SEVERE WEATHER IS POSSIBLE WITH THIS THUNDERSTORM IF CURRENT TRENDS CONTINUE. LOCATIONS THAT MAY BE AFFECTED INCLUDE PIERZ AND MOTLEY. PEOPLE IN EASTERN MORRISON COUNTY...INCLUDING THE CITY OF PIERZ... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Local storm report, Aug 13, 7:24 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
724 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG MOTLEY 46.34N 94.64W
08/13/2007 MORRISON MN LAW ENFORCEMENT
POWER LINES AND TREES DOWN IN AND EAST OF MOTLEY.
&&
MCSSpecial weather statement, Aug 13, 7:24 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 724 PM CDT MON AUG 13 2007 MNZ044-140130- MILLE LACS- 724 PM CDT MON AUG 13 2007 ...SIGNIFICANT WEATHER ALERT FOR MILLE LACS COUNTY UNTIL 830 PM CDT... AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF VERY DANGEROUS...AND SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM IRONTON TO 8 MILES SOUTH OF BRAINERD TO RANDALL...AND MOVING SOUTHEAST AT 50 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING HAIL IN EXCESS OF THE SIZE OF GOLF BALLS...AND WIDESPREAD WIND DAMAGE IN THE BRAINERD VICINITY. RESIDENTS OF MILLE LACS COUNTY...INCLUDING THE CITIES OF ONAMIA...MILACA...PRINCETON...AND ANY VISITORS TO LAKE MILLE LACS...SHOULD PREPARE FOR WARNINGS BEFORE 800 PM CDT. MOVE INDOORS AND FIND A PLACE OF SAFETY IMMEDIATELY...AS WARNINGS ARE IMMINENT.
Special weather statement, Aug 13, 7:32 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 732 PM CDT MON AUG 13 2007 MNZ050-140130- BENTON- 732 PM CDT MON AUG 13 2007 ...SIGNIFICANT WEATHER ALERT FOR BENTON COUNTY UNTIL 830 PM CDT... AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF IRONTON TO 12 MILES NORTHWEST OF PIERZ TO RANDALL...AND MOVING SOUTHEAST AT 50 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING HAIL IN EXCESS OF THE SIZE OF GOLF BALLS...AND WIDESPREAD WIND DAMAGE IN THE BRAINERD VICINITY...AND ALSO ACROSS NORTHERN MORRISON COUNTY. RESIDENTS OF BENTON COUNTY...INCLUDING THE COMMUNITIES OF GILMAN...FOLEY...AND RUM RIVER...SHOULD PREPARE FOR WARNINGS BY 800 PM CDT. MOVE INDOORS AND FIND A PLACE OF SAFETY IMMEDIATELY...AS WARNINGS ARE IMMINENT. THIS IS AN EXTREMELY DANGEROUS SITUATION.
Local storm report, Aug 13, 7:46 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
746 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 7 N PIERZ 46.08N 94.10W
08/13/2007 M1.00 INCH MORRISON MN TRAINED SPOTTER
ELECTRICITY OFF.
&&
MCSLocal storm report, Aug 13, 7:57 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
757 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 12 N LITTLE FALLS 46.15N 94.36W
08/13/2007 E1.00 INCH MORRISON MN TRAINED SPOTTER
HAIL COVERED GROUND.
&&
MCSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:44 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs | 61 min |
| Aug 13, 8:08 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 52 min |
| Aug 13, 8:17 PM CDT | Severe Thunderstorm Warning | MPX | Isanti, Sherburne | 58 min |
| Aug 13, 8:43 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago | 62 min |
| Aug 13, 8:47 PM CDT | Severe Thunderstorm Warning | MPX | Stearns, Todd | 58 min |
| Aug 13, 8:52 PM CDT | Tornado Warning | MPX | Anoka, Sherburne | 23 min |
| Aug 13, 9:15 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin, Ramsey, Washington | 60 min |
| Aug 13, 9:45 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Stearns, Wright | 60 min |
| Aug 13, 10:42 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin, Wright | 63 min |
| Aug 13, 10:46 PM CDT | Flash Flood Warning | MPX | Hennepin | 119 min |
| Aug 13, 11:30 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 60 min |
| Aug 13, 11:37 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue | 53 min |
| Aug 13, 11:48 PM CDT | Flash Flood Warning | MPX | Dakota, Scott | 117 min |
| Aug 13, 11:51 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 29 min |
| Aug 14, 12:26 AM CDT | Flash Flood Warning | MPX | Goodhue | 2 hr |
| Aug 14, 12:29 AM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 48 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.